MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC GREY HAND PIECE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC GREY HAND PIECE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HARHPGR
Medical Device Problem Codes Failure to Read Input Signal (1581); Use of Device Problem (1670); Appropriate Device Problem Term/Code Not Available (3191); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 9/15/2025.D4 batch #: unknown.Additional information was requested and the following was obtained: did the patient experience any adverse consequences due to this issue? the patient could not be operated by laparoscopy.It was necessary to go to minilaparotomy what is meant by "they cut the patient completely instead of working in a celio"? was the surgical procedure converted to open? yes.When connecting the handpiece to the ultracision generator it tells us handpiece to change.Change handpieces 3 times with always the same message.Test with our 2 other generators and always the same message.Change of single-use scissors without success.Plugging into another power outlet does not change anything.Unable to operate any of our 3 ultracision generators, the decision is made to take care of the patient by minilaparotomy instead of the planned laparoscopy.More invasive patient management than expected.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: were any of the devices used prior to orange message appearing? what was the reasoning behind the conversion to minilaparotomy? did the device issues cause or contributed to the conversion to the minilaparotomy? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during the procedure, as soon as the handpieces were connected to the scissors, an orange message appeared saying "no more use left." instead of proceeding, they cut the patient completely instead of working in a celio.They used three handpieces to complete the operation.No more information available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/23/2025.Corrected data: h6 medical device problem code.Additional information was requested and the following was obtained: were any of the devices used prior to orange message appearing? none of the devices could be used that day, all caused the orange message to appear before they could be used.What was the reasoning behind the conversion to minilaparotomy? unable to work with any of the handpieces and any of the generators, there was no choice but to resort to open surgery.Did the device issues cause or contributed to the conversion to the minilaparotomy? it is therefore the problem related to unusable devices that led to the conversion of the mode of surgery.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/3/2025.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/22/2025.Corrected data: h6 medical device problem code.Additional information was obtained: a cross-functional meeting was held on december 10, 2025, to discuss this complaint.It was confirmed that a har736 was originally used in the procedure and was used for a period of time.An orange error message occurred, and troubleshooting was initiated.The operating team tried 2 additional gray handpieces, an additional har736, and 2 additional generators to troubleshoot the issue and kept receiving the orange screen.The rep confirmed that during the troubleshooting they tried the same handpiece and disposable on all 3 generators, which locked the device.During the course of troubleshooting, they locked out the only two har736 devices they had.Subsequently.They connected two more handpieces with replace instrument faults as a result of locking out the disposable devices previously.The rep then used a demo device on all 3 handpieces and determined that only 1 handpiece was defective.The other 2 were functioning as intended.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/14/2026.Corrected data: h6 medical device problem code.

Brand Name
HARMONIC GREY HAND PIECE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key23052334
Report Number3005075853-2025-07297
Device Sequence Number13155132
Product Code LFL
UDI-Device Identifier20705036023422
UDI-Public(01)20705036023422
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K002906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHARHPGR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer09/11/2025
10/30/2025
12/10/2025
01/12/2026
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date09/23/2025
11/03/2025
12/22/2025
01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown